Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 7, NWS Shreveport, LA

January 19, 2017Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at Jan 19, 2017, 8:56 AM CST for Sabine County, San Augustine County, Texas. It took effect at Jan 19, 2017, 9:06 AM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2017, 8:56 AM CST (14:56 UTC)
In effect from
Jan 19, 2017, 9:06 AM CST
Expired
Jan 20, 2017, 12:00 PM CST
In force
27 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

272 
WGUS44 KSHV 191456
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CST THU JAN 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-201456-
/O.NEW.KSHV.FL.W.0007.170119T1506Z-170120T1800Z/
/AYIT2.1.ER.170119T1506Z.170119T1800Z.170120T0000Z.NO/
856 AM CST THU JAN 19 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Ayish Bayou Near San Augustine, Texas.
* UNTIL FRIDAY AFTERNOON...or until the warning is cancelled.
* At 815 AM Thursday the stage was 12.0 feet. 
* Minor flooding is forecast. 
* Flood stage is 12 feet. 
* Forecast...Rise above flood stage late this Thursday morning and
  continue to rise to near 12.1 feet this Thursday afternoon. The
  bayou will fall below flood stage by this Thursday evening.
* Impact...Minor lowland flooding.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

VIII.
1 follow-up statement
712 
WGUS84 KSHV 201341
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 AM CST FRI JAN 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-201411-
/O.CAN.KSHV.FL.W.0007.000000T0000Z-170120T1800Z/
/AYIT2.1.ER.170119T1435Z.170119T1845Z.170119T2230Z.NO/
741 AM CST FRI JAN 20 2017

The flood warning is cancelled for
  the Ayish Bayou Near San Augustine, Texas.
* At 715 AM Friday The stage was 11.3 feet. 
* Fell below flood stage at 430 PM Thursday.
* Flood stage is 12 feet. 
* Forecast...The river will continue to fall to 9.6 feet by Saturday 
  morning.  Also the Ayish Bayou crested at 12.2 feet during midday
  Thursday.
* Impact...at 12.0 feet...Lowland flooding of the heavily wooded 
  floodplain will continue for the next several days.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:52 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 19, 5:52 AM CST, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
552 AM CST Thu Jan 19 2017

.AVIATION...
LIFR/VLIFR cigs with reduced vsbys in FG will persist this morning
across the region, as a warm front will continue to gradually lift
N across NE LA/SE AR/N MS through the afternoon. While the more
organized and deeper convection lies to our S over Cntrl/Srn LA
and Ern LA into MS, areas of -SHRA should develop and shift NE
across lower E TX into N LA/Scntrl AR later this morning, which
should help to slightly improve vsbys. These -SHRA should
gradually diminish from W to E by early afternoon, exiting the
region by/shortly after 21Z. Drier air aloft mixing E with the
passage of the associated upper level low this afternoon should
result in the low cigs eventually mixing out over at least the
Wrn sections of E TX by mid to late afternoon, but did maintain
MVFR cigs for the GGG/LFK/SHV terminals with IFR cigs expected to
prevail farther E across much of N LA/SW AR. For those areas where
cigs do lift/scatter out, low MVFR cigs should develop by mid-
evening and fill back in, persisting through the remainder of the
TAF period with the slightly stronger bndry lyr winds. IFR cigs
with patchy FG should remain overnight across N LA/SW AR where
winds will be weaker, with gradual improvement expected by late
morning/early afternoon Friday. Lt/VRB winds this morning will
gradually become S and increase to 5-11kts after 18Z. /15/

&&

.PREV DISCUSSION... /issued 344 AM CST Thu Jan 19 2017/

DISCUSSION...
Today fog will persist through the morning along with light rain
across the region which will make conditions dreary. A Front has
moved into the area from the west but has become stationary across
portions of Northern Louisiana and Southeast Oklahoma this
morning. Conditions will improve on Friday with temperatures
rebounding to U60s to L70s South of I-20; Southerly winds will
help usher in humid air from the Gulf of Mexico ahead of the short
wave trough in the SW United States.

Saturday, the short wave trough will continue to move east and
bring unsettled weather across the Ark-La-Tex in the form of
showers and thunderstorms. At this time we can't rule out severe
weather across the area with the instability profiles looking
marginally conducive. Saturday model data is showing LCL heights <
1500 ft along with a low level jet of 50 to 100 kts combined with
with 20 kts of shear at the surface for the four state region.

Sunday the weather will be east of the Ark-La-Tex with clearing
and light southerly winds which will allow the area to dry out
until the next weather maker next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  54  72  55 /  40  10  10  30
MLU  70  54  73  57 /  80  10  10  40
DEQ  64  49  68  48 /  20  10  10  20
TXK  62  52  69  53 /  30  10  10  30
ELD  64  51  70  54 /  60  10  10  20
TYR  68  52  71  54 /  10   0  10  30
GGG  67  53  71  54 /  20  10  10  30
LFK  67  55  74  57 /  30  10  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jan 19, 4:13 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 AM CST THU JAN 19 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201015-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
413 AM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING
MAINLY EAST OF A LINE FROM TYLER TO DEQUEEN. THE STRONGEST STORMS
MAY PRODUCE GUSTY WINDS. HOWEVER...NO WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW
STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY WITH THE
POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 6:54 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler5 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.